Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 34, NWS Riverton, WY

July 11, 2011Johnson County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 11, 2011, 6:54 PM MDT for Johnson County, Wyoming. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2011, 6:54 PM MDT (00:54 UTC)
Expired
Jul 11, 2011, 7:45 PM MDT
In force
51 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 240 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
3350 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WUUS55 KRIW 120054
SVRRIW
WYC019-120145-
/O.NEW.KRIW.SV.W.0034.110712T0054Z-110712T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
654 PM MDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 745 PM MDT

* AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 20
  MILES EAST OF I90 MILE MARKER 40...OR 26 MILES NORTHEAST OF
  BUFFALO...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN JOHNSON COUNTY.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 90 AND
95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4456 10660 4458 10607 4454 10600 4450 10601
      4412 10601
TIME...MOT...LOC 0054Z 310DEG 31KT 4464 10641
WIND...HAIL 70MPH 1.00IN

$$

MEUNIER
2 follow-up statements
274 
WWUS55 KRIW 120122
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
722 PM MDT MON JUL 11 2011

WYC019-120145-
/O.CON.KRIW.SV.W.0034.000000T0000Z-110712T0145Z/
JOHNSON WY-
722 PM MDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY UNTIL 745 PM MDT...

AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 20
MILES NORTHEAST OF I90 EXIT 73...OR 27 MILES NORTHEAST OF BUFFALO...
MOVING SOUTHEAST AT 35 MPH.

IN ADDITION...AT 7 PM...A 70 MPH WIND GUST WAS REPORTED IN CLEARMONT 
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  I90 MILE MARKER 95 AND I90 EXIT 91.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4456 10660 4458 10607 4454 10600 4450 10601
      4412 10601
TIME...MOT...LOC 0121Z 318DEG 30KT 4450 10622
WIND...HAIL 70MPH 1.00IN

$$

MEUNIER
737 
WWUS55 KRIW 120139
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
739 PM MDT MON JUL 11 2011

WYC019-120149-
/O.EXP.KRIW.SV.W.0034.000000T0000Z-110712T0145Z/
JOHNSON WY-
739 PM MDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY
WILL EXPIRE AT 745 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS OF 50 MPH ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4456 10660 4458 10607 4454 10600 4450 10601
      4412 10601
TIME...MOT...LOC 0139Z 318DEG 30KT 4439 10608

$$

MEUNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:26 PM MDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jul 11, 2:26 PM MDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
226 PM MDT MON JUL 11 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

SOUTHWEST FLOW ALOFT WILL CONTINUE OVER WESTERN AND CENTRAL WYOMING
WITH MONSOON MOISTURE COMING NORTH FROM THE GREAT BASIN INTO THE
SOUTH...AND A PACIFIC TROUGH OFF THE BRITISH COLUMBIA COAST
BRINGING PACIFIC MOISTURE INTO NORTHWEST WYOMING AND PRODUCING
WEAK JET DYNAMICS...UPPER LEVEL DIVERGENCE. BEST LOW LEVEL
MOISTURE IN THE NORTHEAST...BUT RESPECTABLE MOISTURE AVAILABLE
OVER THE SOUTHWEST AS WELL. TYPICAL AFTERNOON CONVECTION FIRING
OFF THE MOUNTAINS WILL SPREAD ACROSS THE AREA THIS EVENING.
CONVECTION ACROSS UTAH AND WESTERN COLORADO WILL THEN MIGRATE
NORTH INTO SOUTHERN WYOMING THROUGH THE NIGHT SUPPORTING SHOWERS
AND THUNDERSTORMS INTO THE MORNING HOURS. MORE MOISTURE FROM THE
SOUTH WILL BE IN PLACE ON TUESDAY WITH AN INCREASE IN SHOWER AND
THUNDERSTORM COVERAGE. STILL WILL BE SOMEWHAT HIT AND MISS WITH NO
GREAT FOCUS FOR IDENTIFYING AREAS WITH THE GREATEST THREAT FOR
HEAVY RAIN. NOCTURNAL SHOWERS AND THUNDERSTORMS WILL AGAIN BE A
THREAT THROUGH TUESDAY NIGHT. WEDNESDAY WILL START TO DRY OUT WITH
A DECREASE IN COVERAGE. TEMPERATURES DURING THE DAY MAY BE
SLIGHTLY COOLER WITH MORE CLOUD COVER AND PRECIPITATION. STRONG
WIND GUSTS AND SMALL HAIL WILL BE THE MAIN THREAT WITH
THUNDERSTORMS. LESS CONVECTION SHOULD BE SEEN WEDNESDAY NIGHT AS
THE PACIFIC TROUGH MOVES EAST BRINGING A DRY SLOT OVER THE AREA
WITH MUCH LOWER PRECIPITABLE WATER AVAILABLE. LOW LEVEL MOISTURE
SHOULD DROP CONSIDERABLY WEDNESDAY NIGHT.

.LONG TERM...THURSDAY THROUGH MONDAY

GLOBAL MODELS ARE PROGGING A DRY SOUTHWEST FLOW ACROSS THE AREA
THURSDAY THROUGH SATURDAY. VERY LITTLE OR NO DIURNAL CONVECTION
IS EXPECTED. COULD SEE RED FLAG WEATHER CONDITIONS...BREEZY SW
WIND AND VERY LOW RH...OVER PORTIONS OF THE AREA...BUT FUELS ARE
NOT CONSIDERED CRITICAL AT THIS TIME.

MODELS ARE SHOWING THE STRONG RIDGE OVER CENTRAL/SE CONUS SHIFTING
WESTWARD THIS WEEKEND INTO EARLY NEXT WEEK...WITH SLIGHTLY HIGHER
THICKNESS LEVELS. 700MB TEMPERATURES ARE EXPECTED TO RANGE BETWEEN
15 AND 20C BY EARLY NEXT WEEK. COULD SEE WIDESPREAD 90S
AGAIN...WITH SOME AREAS POSSIBLY REACHING THE CENTURY MARK.
ALTHOUGH THE RIDGE IS EXPECTED TO STRENGTHEN OVER THE AREA EARLY
NEXT WEEK...MODELS ARE PROGGING A SLIGHTLY BETTER MOISTURE PROFILE
THAN WHAT IS EXPECTED THURSDAY THROUGH SATURDAY. THUS...THE
FORECAST AREA SHOULD SEE A BETTER SHOT AT ISOLATED
AFTERNOON/EVENING CONVECTION SUNDAY AND MONDAY.

TEMPERATURES WILL BE SEASONAL TO SLIGHTLY ABOVE AVERAGE THURSDAY
THROUGH SATURDAY...WITH ABOVE AVERAGE TEMPERATURES BY 5-10 DEGREES
POSSIBLE BY SUNDAY AND MONDAY.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT.  THUNDERSTORMS WILL
ONCE AGAIN INITIATE ON THE NORTHERN FRINGE THE MONSOONAL PLUME OF
MOISTURE OVER THE NORTHERN GREAT BASIN AND PUSH EAST NORTHEAST
ACROSS WEST AND CENTRAL WYOMING. SCATTERED COVERAGE OF STORMS AND
ISOLATED STRONGER STORMS WITH HEAVY RAIN AND HAIL ARE EXPECTED VCNTY
WEST AND NORTH OF A KEVW-KPNA-KCOD-KBYG LINE THIS EVENING. A DRIER
AIRMASS IN CENTRAL PORTIONS OF WYOMING...SOUTH OF THE AFOREMENTIONED
LINE...WILL RESULT IN ELEVATED CONVECTION WITH ERRATIC OUTFLOW WIND
GUSTS OF 35-45KT THE PRIMARY HAZARD. MOST STORMS WILL BE NORTH AND
EAST OF WYOMING BY 08Z TUESDAY.  BRIEF MVFR/IFR CONDITIONS IN HEAVY
DOWNPOURS AND/OR BLOWING DUST WILL BE POSSIBLE WITH STRONGER STORMS.
GREATER STORM COVERAGE IS EXPECTED ON TUES AS A SHORT WAVE MOVES
THROUGH THE AREA. THE STRONGEST STORMS ARE EXPECTED VCNTY KBYG AND
KCPR NORTH AND EAST WITH GUSTY WINDS AND HAIL AS THE PRIMARY
THREATS.

&&

.FIRE WEATHER...

A MONSOONAL PLUME OF MOISTURE WILL PUSH FURTHER NORTH ACROSS THE
AREA TONIGHT. STORMS WILL ONCE AGAIN INITIATE OVER THE NORTHERN
GREAT BASIN AND PUSH EAST NORTHEAST ACROSS THE DISTRICT THIS
EVENING WITH WIDELY SCATTERED COVERAGE EXPECTED OVER MOST OF THE
DISTRICT LATE THIS AFTERNOON THROUGH EVENING. STRONGER STORMS WITH
BETTER CHANCES OF WETTING RAIN OCCUR NEAR THE MONTANA BORDER WHILE
A DRIER AIRMASS WILL RESULT IN MAINLY HIGH-BASED STORMS WITH GUSTY
OUTFLOW WINDS FURTHER SOUTH. A SUB-TROPICAL DISTURBANCE WILL BRING
A BETTER CHANCE OF WETTING RAINS WITH STORMS ACROSS THE ENTIRE
DISTRICT ON TUESDAY. A DRIER AIRMASS WILL GRADUALLY PUSH INTO THE
DISTRICT WEDNESDAY AND THURSDAY. NO DISCERNIBLE TEMPERATURE TREND
IS EXPECTED OVER THE NEXT FEW DAYS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...C.BAKER
LONG TERM...WM
AVIATION...ALLEN
FIRE WEATHER...C.BAKER
HYDROLOGY...C.BAKER
Hazardous weather outlook, Jul 11, 5:00 AM MDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT MON JUL 11 2011

WYZ001>020-022>030-121200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT MON JUL 11 2011

...FLOOD WARNING FOR THE WIND RIVER AROUND RIVERTON AND FOR SMALLER
CREEKS AND RIVERS OF SUBLETTE COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL SPREAD OVER MUCH OF THE
AREA TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. THE PRIMARY
HAZARDS ASSOCIATED WITH THIS STORM ACTIVITY WILL BE FREQUENT
LIGHTNING...STRONG WIND AND SMALL HAIL.

SNOWMELT DUE TO WARM TEMPERATURES WILL LEAVE SOME RIVERS AND STREAMS
RUNNING HIGH AND SWIFT TODAY...ESPECIALLY OVER FREMONT AND SUBLETTE
COUNTIES. ADDITIONALLY...THE YELLOWSTONE RIVER IN YELLOWSTONE
NATIONAL PARK WILL REMAIN HIGH WITH NEAR RECORD FLOWS POSSIBLE
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ALL CREEKS AND RIVERS ACROSS WEST CENTRAL WYOMING WILL CONTINUE TO
FALL BELOW FLOOD STAGES. WHILE RIVERS CONTINUE TO SLOWLY FALL...THEY
WILL STILL RUN HIGH AND SWIFT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AND
WEDNESDAY AFTERNOON AND EVENINGS.  SOME OF THE STORMS HAVE THE
POTENTIAL TO BE STRONG...ESPECIALLY ON TUESDAY...WITH STRONG
WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE
NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 11, 2:31 PM MDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
231 PM MDT MON JUL 11 2011

WYZ024>026-112115-
SALT RIVER AND WYOMING RANGES WY-UPPER GREEN RIVER BASIN WY-UPPER
GREEN RIVER BASIN FOOTHILLS WY-
231 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE COUNTY UNTIL 315
PM MDT...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF BIG PINEY...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 350 AROUND 240 PM MDT.
BIG PINEY AROUND 255 PM MDT.
SUBLETTE COUNTY FAIRGROUNDS AND MARBLETON AROUND 300 PM MDT.
HWY JCT 189 AND 351 AND U.S. HWY 189 MILE MARKER 110 AROUND 305 PM
MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4286 10998 4235 10971 4233 11038 4263 11047
TIME...MOT...LOC 2031Z 271DEG 12KT 4258 11024

ALLEN
Special weather statement, Jul 11, 3:13 PM MDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
313 PM MDT MON JUL 11 2011

WYZ025-026-112200-
UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-
313 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUBLETTE COUNTY UNTIL
400 PM MDT...

AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 189 MILE MARKER 100...OR NEAR BIG
PINEY...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 351 MILE MARKER 10 AROUND 335 PM MDT.
JONAH FIELD AROUND 400 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4270 10978 4235 10962 4234 11020 4250 11029
TIME...MOT...LOC 2114Z 260DEG 16KT 4249 11003

ALLEN
Special weather statement, Jul 11, 3:37 PM MDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
337 PM MDT MON JUL 11 2011

WYZ025-026-112215-
UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-
337 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUBLETTE COUNTY UNTIL
415 PM MDT...

AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF STATE HWY 351 MILE MARKER 10...
OR 9 MILES EAST OF BIG PINEY...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THE LARGE HAIL THREAT
HAS LESSENED WITH THIS STORM. HOWEVER...PEA SIZED HAIL IS STILL
EXPECTED.

THIS STORM WILL BE NEAR...
RURAL CENTRAL SUBLETTE COUNTY THROUGH 415 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4270 10978 4235 10962 4234 11020 4250 11029
TIME...MOT...LOC 2137Z 252DEG 27KT 4252 10988

ALLEN
Special weather statement, Jul 11, 4:13 PM MDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
413 PM MDT MON JUL 11 2011

WYZ026>028-112300-
ROCK SPRINGS AND GREEN RIVER WY-SOUTH LINCOLN COUNTY WY-UPPER GREEN
RIVER BASIN WY-
413 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND WESTERN
SWEETWATER COUNTIES UNTIL 500 PM MDT...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF U.S. HWY 30 MILE MARKER 70...OR
17 MILES SOUTHEAST OF KEMMERER...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
U.S. HWY 30 MILE MARKER 80 AROUND 455 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4202 11012 4185 10983 4157 11020 4157 11035
      4163 11045
TIME...MOT...LOC 2213Z 230DEG 13KT 4164 11027

MEUNIER

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:29 PM MDTSpecial Weather StatementRIW46 min
Jul 11, 7:31 PM MDTSpecial Weather StatementRIWTeton44 min
Jul 11, 10:12 PM MDTSpecial Weather StatementRIWTeton63 min
Jul 12, 8:34 AM MDTSpecial Weather StatementRIWTeton41 min
Jul 12, 10:31 AM MDTSpecial Weather StatementRIWTeton44 min
Jul 12, 11:18 AM MDTSpecial Weather StatementRIWTeton42 min
Jul 12, 11:56 AM MDTSpecial Weather StatementRIWJohnson49 min
Jul 12, 12:03 PM MDTSpecial Weather StatementRIWTeton42 min
Jul 12, 12:07 PM MDTFlash Flood WatchRIWFremont, Hot Springs, Lincoln, Park, Sublette, Teton6 hr
Jul 12, 12:12 PM MDTSpecial Weather StatementRIWHot Springs48 min
Jul 12, 12:33 PM MDTSpecial Weather StatementRIWTeton42 min
Jul 12, 12:39 PM MDTSpecial Weather StatementRIWTeton36 min
Jul 12, 12:46 PM MDTSpecial Weather StatementRIWSweetwater44 min
Jul 12, 1:24 PM MDTSpecial Weather StatementRIWSweetwater51 min
Jul 12, 1:30 PM MDTAreal Flood AdvisoryRIWPark60 min
Jul 12, 1:40 PM MDTAreal Flood AdvisoryRIWJohnson, Washakie60 min
Jul 12, 1:50 PM MDTSpecial Weather StatementRIWNatrona40 min
Jul 12, 2:06 PM MDTSpecial Weather StatementRIWSublette39 min
Jul 12, 2:09 PM MDTFlash Flood WarningRIWJohnson, Washakie3 hr
Jul 12, 2:26 PM MDTFlash Flood WarningRIWJohnson3 hr
Jul 12, 2:32 PM MDTSevere Thunderstorm WarningRIWJohnson, Washakie58 min
Jul 12, 3:59 PM MDTSpecial Weather StatementRIW46 min
Jul 12, 4:26 PM MDTAreal Flood AdvisoryRIWFremont3 hr
Jul 12, 4:29 PM MDTSpecial Weather StatementRIWBig Horn46 min
Jul 12, 4:32 PM MDTSpecial Weather StatementRIWBig Horn43 min
Jul 12, 4:59 PM MDTFlash Flood WarningRIWJohnson, Washakie7 hr
Jul 12, 5:12 PM MDTFlash Flood WarningRIWJohnson6 hr
Jul 12, 5:13 PM MDTSpecial Weather StatementRIWFremont47 min
Jul 12, 5:49 PM MDTSpecial Weather StatementRIWHot Springs41 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.